Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 233, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2000, 4:25 AM CDT for Tarrant County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 30, 2000, 4:25 AM CDT (09:25 UTC)
- Expired
- Apr 30, 2000, 5:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 28 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 300927 SVRFTW TXC439-301030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 425 AM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 530 AM CDT * AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES WEST OF WHITE SETTLEMENT...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIVER OAKS...SANSOM PARK AROUND 445 AM CDT FORT WORTH AROUND 450 AM CDT HALTOM CITY AROUND 500 AM CDT RICHLAND HILLS AROUND 505 AM CDT HURST AROUND 510 AM CDT BEDFORD AROUND 515 AM CDT DOPPLER RADAR DETECTED HAIL UP TO ONE INCH DIAMETER WITH THIS SEVERE THUNDERSTORM. INTENSE RAIN AND STRONG DAMAGING WINDS UP TO 70 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3293 9754 3262 9753 3267 9704 3298 9704
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:45 AM CDT, 40 minutes earlier.
Area forecast discussion, Apr 30, 3:45 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 AM CDT SUN APR 30 2000 SPEED MAX SHOWN ON WATER VAPOR SATELLITE HAVE SUSTAINED THE CONVECTION...LOCATED FROM JACKSBORO TO EASTLAND AT 0830Z. THIS ACTIVITY APPEARED TO BE TRACKING EAST ALONG AN OUTFLOW BOUNDARY LEFT BY SATURDAY MORNING'S ACTIVITY. WITH THE HELP OF STRONG INFLOW...THESE STORMS SHOULD MAINTAIN THEIR STRENGTH WITHIN THE MOIST UNSTABLE AIRMASS AND COULD BECOME SEVERE. REGARDING AVIATION...BEST ESTIMATES PLACE TSRA OVER D/FW AIRPORTS 09Z-12Z. NEW DEVELOPMENT SHOULD FIRE ALONG THE DRY LINE LATER THIS AFTERNOON AND COULD PROGRESS INTO THE WRN AND POSSIBLY CNTRL ZONES TONIGHT. FAVORABLE WIND SHEAR WITHIN THE PERSISTENT UNSTABLE AIR SUGGEST SEVERE THREAT WILL CONTINUE PARTICULARLY OVER WRN 2/3. SLOW-MOVING LOW PRESSURE SYSTEM SPELL A WET FORECAST THROUGH THE EXTENDED PERIOD. WE'LL HAVE TO MONITOR THE HEAVY RAINFALL POTENTIAL ON MONDAY AND TUESDAY ALONG AND NORTH OF THE FRONT. 64 DFW 82/66/78/64 5443 ACT 84/67/80/65 4443 .FTW...WIND ADVISORY TODAY FOR WRN 2/3.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:36 AM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 54 min |
| Apr 30, 3:46 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 44 min |
| Apr 30, 6:13 AM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| Apr 30, 6:20 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 55 min |
| Apr 30, 7:05 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 40 min |
| Apr 30, 7:43 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 47 min |
| Apr 30, 7:58 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 62 min |
| Apr 30, 8:54 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 66 min |
| Apr 30, 5:16 PM CDT | Tornado Warning | FWD | Young | 44 min |
| Apr 30, 5:52 PM CDT | Tornado Warning | FWD | Young | 38 min |
| Apr 30, 6:27 PM CDT | Tornado Warning | FWD | Young | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.